What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 22, 1:32 PM EST, 38 minutes earlier.
Area forecast discussion, Feb 22, 1:32 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
132 PM EST Mon Feb 22 2021
.SYNOPSIS...
A cold front will push across the area this afternoon into this
evening, with widespread rain showers ahead of the front. The
weather will be dry and warmer behind the cold front on Tuesday
and Wednesday, as high pressure builds across the Gulf Coast
States then off the Southeast Coast.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM EST Monday...
Rain showers will spread ESE across the region this aftn into
this evening, in advance of the cold front. Isolated tstms with
a few higher wind gusts (40-45 mph) will be possible across
extrm SE VA and NE NC. QPF totals through tonight generally
0.3-0.5". Southerly winds ahead of the cold front will become
gusty through this aftn, with gusts of 25-35 mph. High temps
today will range from the mid to upper 40s N to the upper 50s to
lower 60s SE. The sky will become clear or mostly clear
tonight, as high pressure builds in from the SW. Lows in the
lower to mid 30s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 230 AM EST Monday...
High pressure builds to the south Tues before sliding off the SE
coast Wed with drier and warmer weather expected. Highs range from
the low to mid 50s eastern shore to around 60F elsewhere Tues
and from the mid to upper 50s NE to the low to mid 60s for most
Wed. Lows in the low 30s Mon night, low 30s NW to the mid 30s SE
Tues night, and in the upper 30s NW to the mid 40s SE Wed
night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 400 PM EST Sunday...
Another cold front crosses Thurs and is expected to be dry but
cannot completely rule out an isolated shower. High pressure builds
to the N late Thurs into Fri, sliding off the NE coast Fri night.
Considerable uncertainty remains regarding a potential wave of low
pressure developing sometime between late Thurs night to Fri.
However, the chance for a low to develop have continued to decrease
across all models. An unsettled pattern develops this weekend with
another chance for precip on Sat and again on Sun.
Highs range from the low to mid 50s Thurs, mid 40s Fri, upper 40s NW
to the low to mid 50s SE Sat, and mid to upper 50s Sun. Lows range
from the upper 20s NW to the low to mid 30s SE Thurs and Fri nights,
mid 30s NW to mid 40s SE Sat night, and around 40 NW to the mid 40s
SE Sun night.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 1250 PM EST Monday...
Rain showers will move ESE across the area this aftn into this
evening, with lower CIGs/VSBYs affecting the TAF sites ahead of
a cold front. MVFR ceilings are expected with brief IFR CIGs
possible during periods of heavier showers. Southerly winds
will gust between 30-40 kt over ern/SE portions of the region.
Cold front crosses the area late this aftn into this evening,
bringing an end to the pcpn. Improving ceilings are expected
along with winds becoming WSW 10 kt or less tonight and
overnight.
OUTLOOK...High pressure returns on Tue with VFR conditions
lasting into mid week. The next (mainly dry) cold front will
cross the area Wed night into Thu morning.
&&
.MARINE...
As of 230 AM EST Monday...
Early morning obs and buoy reports reflect S-SW flow 10-15 kt over
the local waters. Latest surface analysis shows 1032+mb high
pressure in place offshore of the northeast coast, with developing
sfc low lifting northeast from the upper midwest toward the upper
Great Lakes. Waves in the Bay are 1-2 ft with seas 2-3 ft.
Winds continue to slowly increase as expected, owing to tightening
pressure gradient between Great Lakes Sfc low and its attendant sfc
cool front, and high pressure offshore. SCA flags remain in place
for Bay, Currituck Sound, and coastal waters and have pushed them up
to begin at 7 am. Waves will gradually build to 2-3 ft by this
afternoon, but quickly subside back into the 1-2 ft range by
tonight. Seas will build to 4-7 ft N and 3-6 ft S but fall back to 2-
4 ft by Tuesday morning.
CAMs still in good agreement in swinging the cold front across the
waters this afternoon into the evening, with a well-forced line of
gusty showers immediately preceding the cold frontal passage. Still
seeing the potential for enhanced winds aloft mixing down in the
deeper convection. Expect a combination of Marine Weather Statements
and/or Special Marine Warnings may be necessary by early to mid-aftn
as this line crosses the local waters. Pre-frontal S-SW flow ahead
of the front veers to the west post-frontal, with winds gradually
subsiding this evening into the overnight. Winds turn west (10-15kt)
and decrease to aob 10kt overnight. W-SW flow continues on Tuesday
with areas near the coast (upper rivers especially), but become
gusty (again, especially E VA rivers) as warmer temperatures over
land promote deeper mixing. High pressure builds over the SE coast
for the midweek period with another (dry) cold front crossing the
region Thursday with sub-SCA N-NE flow in its wake for Fri-Fri
night, veering to the E-SE for Sat.
&&
.HYDROLOGY...
As of 230 AM EST Monday...
Flood Warning for Cashie near Windsor was cancelled this
morning.
Flood warnings continue for the following rivers:
Nottoway near Sebrell
Blackwater above Franklin
(Non-forecast point/Areal) Chickahominy River near Providence
Forge
(Non-forecast point/Areal) Mattaponi River near Beulahville
Currently, minor river flooding is occurring except Sebrell, where
moderate flooding is occurring. See water.weather.gov for more
site specific information.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for
ANZ630>634-638.
Small Craft Advisory until 7 AM EST Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...CMF/TMG
SHORT TERM...CMF/RMM
LONG TERM...RMM
AVIATION...TMG
MARINE...MAM
HYDROLOGY...AKQHazardous weather outlook, Feb 22, 4:13 AM EST, 9 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
413 AM EST Mon Feb 22 2021
MDZ021>025-NCZ012>017-030>032-102-VAZ064>066-075>090-092-093-095>100-
511>525-230915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Caroline-Mecklenburg-
Lunenburg-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
413 AM EST Mon Feb 22 2021
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-067>069-509-510-230915-
Fluvanna-Prince Edward-Cumberland-Goochland-Nottoway-Amelia-Powhatan-
Western Louisa-Eastern Louisa-
413 AM EST Mon Feb 22 2021
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...Today and tonight.
A light wintry mix of sleet or freezing rain is possible this morning
before temperatures rise above freezing and any mixed precipitation
becomes all rain. Little to no ice accumulation is expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 22, 8:17 AM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
817 AM EST Mon Feb 22 2021
VAZ048-061-062-064-069-509>511-221430-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Western Louisa-
Eastern Louisa-Western Hanover-
Including the cities of Bybee, Central Plains, Cunningham,
Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills,
Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Corbin,
Burruss Corner, Cedar Fork, Dawn, Fine Creek Mills, Flat Rock,
Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa,
Mineral, and Ashland
817 AM EST Mon Feb 22 2021
...Very Light wintry mix possible through 900 AM...
A very light wintry mix of sleet or freezing rain is possible
through 900 AM, before temperatures rise above freezing and any
mixed precipitation becomes all rain. Little to no ice
accumulation is expected.
Use caution when traveling this morning, especially on secondary
roads, bridges, and overpasses.
TG
Special weather statement, Feb 22, 9:30 AM EST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
930 AM EST Mon Feb 22 2021
VAZ048-061-062-064-069-509>511-221530-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Western Louisa-
Eastern Louisa-Western Hanover-
Including the cities of Bybee, Central Plains, Cunningham,
Lake Monticello, Nahor, Palmyra, Troy, Angola, Guinea Mills,
Hawk, Raines Tavern, Reeds, Stoddert, Goochland, Corbin,
Burruss Corner, Cedar Fork, Dawn, Fine Creek Mills, Flat Rock,
Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa,
Mineral, and Ashland
930 AM EST Mon Feb 22 2021
...Very Light wintry mix possible through 1000 AM...
A very light wintry mix of snow, sleet or freezing rain is
possible through 1000 AM, before temperatures rise above freezing
and any mixed precipitation becomes all rain. Little to no ice
accumulation is expected.
Use caution when traveling this morning, especially on secondary
roads, bridges, and overpasses.
TG
Special weather statement, Feb 22, 1:28 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
128 PM EST Mon Feb 22 2021
NCZ012-013-030-VAZ079>083-087>090-092-093-096-523-524-221930-
Hertford-Northampton-Bertie-Surry-Dinwiddie-Southampton-Newport
News-York-James City-Greensville-Charles City-New Kent-Isle of
Wight-Prince George-Sussex-Suffolk-Brunswick-
128 PM EST Mon Feb 22 2021
...A LINE OF SHOWERS with gusty winds will affect parts of interior
southeast Virginia, the Peninsula, and Northampton County NC...
At 127 PM EST, radar indicated showers were located along a line
extending from Charles City to near Littleton. Movement was east at
40 mph. Wind gusts in excess of 40 mph are possible with these
showers.
Locations impacted include...
Roanoke Rapids, Williamsburg, Franklin, Smithfield, Charles City,
Emporia, Murfreesboro, Waverly, Courtland, Garysburg, Rich Square,
Wakefield, Boykins, Claremont, Surry, Queens Lake, Disputanta, Norge,
Dahlia and Toano.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3632 7744 3631 7757 3641 7755 3648 7765
3651 7790 3655 7793 3751 7700 3737 7667
3714 7662 3722 7665 3718 7679 3720 7669
3713 7663 3713 7662 3706 7667 3703 7658
3654 7698 3654 7716 3648 7707 3617 7728
TIME...MOT...LOC 1827Z 284DEG 35KT 3734 7704 3641 7798
MRD